A recently published case study suggests that alleged Benicar side effects such as enteropathy can lead to long-term problems such as intestinal perforation or even cardiac arrest. Benicar is a popular drug that is used for treating hypertension, and allegations have arisen in recent months that link the use of this medication to sprue-like enteropathy, which can include symptoms such as chronic diarrhea and weight loss. This case study takes things a step further in stating that suffering from these problems can lead to even more serious health concerns that can be fatal.
The case study at issue was performed by doctors in Pennsylvania who treated a female patient who was 52 years old at the time she was admitted to the hospital. According to the case study, the woman came to the hospital because she was suffering from severe abdominal pain and nausea. In addition to the symptoms she was experiencing at the time, she reported the following to the doctors:
- Recurrent mild abdominal pain
- Occasional vomiting
- Severe and non-bloody diarrhea
The patient stated that she had endured approximately 20 diarrhea episodes every day for the previous year. She also reported that she had lost 45 pounds during the previous six months. An interview with the patient ruled out other potential causes for these symptoms including contact with sick people or viruses or celiac disease. An examination revealed that the woman was suffering from colon perforation. Unfortunately, the woman suffered a cardiac arrest while she was at the emergency department, but she was successfully revived. Finally, it was revealed that the patient had been taking Benicar to treat hypertension.
What the Case Study Shows
The patient was taken off of Benicar and she was completely healed and recovered within a few months. Basically, it seems that the doctors who treated this patient were prompted to take a closer look at this medication because they believed that this was the first time that such a case had been presented. While the thorough research with regards to this individual could be troubling to people who have been using Benicar and who may be suffering from sprue-like enteropathy, it should be noted that this is only one individual and that additional research may be necessary before any definitive link can be established.
Benicar Side Effects Lawsuits
While this case study may be the first to offer these specific facts, it is hardly the first problem associated with this medication. Benicar side effects lawsuits have been filed around the country, and in 2013 the FDA released a report that stated that people who used Benicar could face a heightened risk for developing sprue-like enteropathy. The Benicar lawsuits filed generally make the same allegations with regards to harm suffered by the patients.
If you or someone you love has suffered because you trusted this drug, you need to seek the help of the Benicar side effects lawyers at Parilman & Associates to schedule a free initial consultation. You can either email the firm or call 800-800-DRUG.